A condition in which the skin starts losing its color leaving spots behind is known was vitiligo. The extent to which the skin can lose its colour cannot be determined
Any part of the body can be affected with the disease. It can even spread in your hair, eyes, and mouth.
The colour of the hair, skin and eyes is determined by the quantity of melanin in the body. But, when a person suffers from vitiligo the melanin producing cells either die or stop functioning.
People of all skin types can be infected with vitiligo however, it is more evident in people whose skin tone is darker. Although the condition poses no threat to your life but, it can make the person lose confidence in himself. The treatment can make the condition better but, it cannot be cured fully.
The primary symptom of the disease is the loss of colour of the skin or white patches on different parts of the body. The pigmentation first starts occurring on body parts which are more exposed to sun like hands, arms, feet, face, and lips.
The symptoms include:
Vitiligo occurs in the body when the melanin producing cells die or stop producing melanin. Melanin is the pigment which provides your hair, eyes, and skin its colour. Although the exact reason behind its occurrence is yet to be determined but, the probable reasons behind it can be:
Any of these reasons could trigger the condition.
People suffering from vitiligo can be at a risk of leading a stressful life or even suffering from skin cancer. It is always better to treat disease as soon as it has been diagnosed.
Image courtesy: Getty Images
Read more on Vitiligo.
Though all possible measures have been taken to ensure accuracy, reliability, timeliness and authenticity of the information; Onlymyhealth assumes no liability for the same. Using any information of this website is at the viewers’ risk. Please be informed that we are not responsible for advice/tips given by any third party in form of comments on article pages . If you have or suspect having any medical condition, kindly contact your professional health care provider.